Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 120, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 14, 2007, 6:55 PM CDT for Russell County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2007, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 14, 2007, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:26 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 142355
TORBMX
ALC113-150030-
/O.NEW.KBMX.TO.W.0120.070414T2355Z-070415T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 730 PM CDT
* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH
CENTRAL BARBOUR COUNTY...OR ABOUT 16 MILES NORTHWEST OF
GEORGETOWN...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
RURAL SOUTHERN RUSSELL COUNTY AT 710 PM CDT
RURAL SOUTHEASTERN RUSSELL COUNTY AT 720 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3215 8526 3207 8519 3207 8508 3227 8490
3229 8492 3231 8496
$$
611 follow-up statement
000
WWUS54 KBMX 150013
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT SAT APR 14 2007
ALC113-150030-
/O.CON.KBMX.TO.W.0120.000000T0000Z-070415T0030Z/
RUSSELL AL-
713 PM CDT SAT APR 14 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN RUSSELL COUNTY...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME SOUTH
CENTRAL RUSSELL COUNTY...ABOUT 16 MILES NORTH OF GEORGETOWN...MOVING
NORTHEAST AT 25 MPH.
THE TORNADO WILL AFFECT AREAS NEAR HIGHWAY 431 IN THE SOUTHERN HALF
OF THE COUNTY...NORTHEASTWARD TO THE STATE LINE.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
LAT...LON 3215 8526 3207 8519 3207 8508 3227 8490
3229 8492 3231 8496
$$
61What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:08 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 14, 3:08 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 PM CDT SAT APR 14 2007 .SHORT TERM...(TONIGHT - MONDAY NIGHT) THUNDERSTORMS CONTINUE ACROSS CENTRAL ALABAMA WITH THE SEVERE THREAT REMAINING ACROSS THE FAR SOUTHERN COUNTIES OF THE CWA AT THIS TIME. DEW POINTS HAVE INCREASED ACROSS NORTH CENTRAL ALABAMA AS SOUTHERLY WINDS HAVE OCCASIONALLY PICKED UP TO NEAR 20KTS. WITH THE THUNDERSTORM COMPLEX ACROSS THE SOUTH CONTINUING TO TAP THE DEEPER MOISTURE...CHANCES FOR SEVERE WEATHER FARTHER NORTH APPEAR VERY LIMITED AT THIS TIME. THE UPPER TROUGH ASSOCIATED WITH THIS STORM SYSTEM WILL PUSH THROUGH THE AREA TONIGHT BRINGING IN STRONG NORTHWEST FLOW ALOFT. TEMPERATURES BEHIND THE SURFACE FRONT ARE SHARPLY COLDER WITH MANY AREAS UPSTREAM REMAINING IN THE 40S TODAY. WE WILL GET ANOTHER TASTE OF WINTER WITH HIGHS STRUGGLING INTO THE LOWER 50S SUNDAY ACROSS THE NORTH...WITH MID AND UPPER 50S SOUTH. THESE TEMPERATURES ARE MUCH MORE REPRESENTATIVE OF JANUARY THAN MID APRIL. THE COLDEST NIGHT WILL BE SUNDAY NIGHT/MONDAY MORNING WHEN WIDESPREAD 30S ARE EXPECTED. ITS POSSIBLE THAT SOME OF THE COLDER LOCATIONS COULD BRIEFLY TOUCH FREEZING. MID 60S TO LOW 70S FOR HIGHS MONDAY. .LONG TERM...(TUESDAY - SATURDAY) A SHORT WAVE EMBEDDED IN THE SOUTHERN STREAM FLOW WILL APPROACH THE AREA TUESDAY NIGHT. THIS SYSTEM IS SHOWN WELL BY THE GFS AND EUROPEAN. THERE DOESNT APPEAR MUCH OPPORTUNITY FOR RETURN FLOW TO DEVELOP SO THE GFS QPF AMOUNTS SEEM OVERDONE WITH THE HIGHEST POPS COMING IN THE SOUTHWEST. AFTER THIS SYSTEM...A SHORT WAVE RIDGE BUILDS IN KEEPING US DRY THROUGH SATURDAY. && .AVIATION...18Z TAF UPDATE. WILL BE MAKING SOME ADJUSTMENTS TO THE TAFS TO REDUCE SHRA AND TS WORDING ACROSS THE NORTH. SOME CHANGES TO CEILINGS WILL ALSO BE MADE...ALTHOUGH THERE IS A MUCH LOWER CLOUD DECK COMING IN FROM MISS BEHIND THE COLD FRONT AND MVFR CEILINGS ARE STILL EXPECTED THROUGH MOST OF THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 44 51 33 68 40 / 70 30 0 0 0 ANNISTON 47 52 35 67 43 / 70 30 0 0 0 BIRMINGHAM 45 53 36 68 46 / 60 20 0 0 0 TUSCALOOSA 46 57 37 70 46 / 50 20 0 0 0 CALERA 46 54 38 69 46 / 70 20 0 0 0 AUBURN 46 56 37 64 46 / 100 20 0 0 0 MONTGOMERY 52 59 37 73 45 / 90 20 0 0 0 TROY 49 57 34 68 44 / 90 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY ENTIRE AREA UNTIL 9 PM TONIGHT. && 88
Hazardous weather outlook, Apr 14, 4:34 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 434 PM CDT SAT APR 14 2007 ALZ011>015-017>050-151200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 434 PM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT OF SEVERE STORMS WILL BE CONFINED TO AREAS EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THIS AREA THROUGH 7 PM CDT. THE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. ELSEWHERE...A COLD FRONT WILL MOVE ACROSS ALABAMA THIS EVENING...AND MAY TRIGGER A FEW STRONG THUNDERSTORMS ACROSS AREAS WEST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED DURING THE DAY...AND A WIND ADVISORY WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND EVENING ACROSS SOUTHEAST ALABAMA.
In the hours before
Local storm report, Apr 14, 3:21 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL HAYNEVILLE 32.18N 86.58W
04/14/2007 E0.88 INCH LOWNDES AL EMERGENCY MNGR
HAILS REPORTS FROM EMA IN THE CITY OF HAYNEVILLE
&&
SUNGERLocal storm report, Apr 14, 3:33 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 13 W AUTAUGAVILLE 32.43N 86.88W
04/14/2007 DALLAS AL LAW ENFORCEMENT
TREES REPORTED DOWN ON HWY 14, TWO MILES FROM DALLAS CO
LINE. CALL FROM 911 VIA EMA
0330 PM NON-TSTM WND GST FORT DEPOSIT 31.99N 86.58W
04/14/2007 E45.00 MPH LOWNDES AL AMATEUR RADIO
REPORT OF WIND GUST THROUGH HAM RADIO OPERATOR
&&
SUNGERLocal storm report, Apr 14, 3:49 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG FORT DEPOSIT 31.99N 86.58W
04/14/2007 LOWNDES AL EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN WITH LOCALIZED
FLOODING AROUND TOWN.
0342 PM TORNADO MONTGOMERY 32.35N 86.28W
04/14/2007 MONTGOMERY AL BROADCAST MEDIA
UNCONFIRMED REPORTS FROM WAKA IN MONTGOMERY OF TORNADO ON
THE GROUND NEAR SOUTHERN AND WOODLEY RDS. THROUGH CHAT.
0345 PM LIGHTNING AUBURN 32.59N 85.48W
04/14/2007 LEE AL PUBLIC
HOUSE STRUCK BY LIGHTNING IN AUBURN. 546 MERIMOUNT AVE.
&&
SUNGERLocal storm report, Apr 14, 5:08 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 12 SE MONTGOMERY 32.23N 86.14W
04/14/2007 E60 MPH MONTGOMERY AL AMATEUR RADIO
ESTIMATED WIND GUST UP TO 60 MPH WITH TORRENTIAL
DOWNPOURS NEAR CR 82 AND US 231 NEAR THE CITY OF PIKE
ROAD.
&&
SUNGERLocal storm report, Apr 14, 6:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TORNADO 16 S UNION SPRINGS 31.91N 85.71W
04/14/2007 BULLOCK AL BROADCAST MEDIA
UNCONFIRMED TORNADO REPORTED BY EMA VIA WAKA-TV IN
MONTGOMERY. REPORTS OF A BARN DAMAGED, TREES DOWN AND
POWER OUTAGES. NEAR THE CITY OF JAMBACK IN EXTREME
SOUTHERN BULLOCK CO.
&&
SUNGERLocal storm report, Apr 14, 6:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TORNADO 16 S UNION SPRINGS 31.91N 85.71W
04/14/2007 BULLOCK AL BROADCAST MEDIA
UNCONFIRMED TORNADO REPORTED BY EMA VIA WAKA-TV IN
MONTGOMERY. REPORTS OF A BARN DAMAGED, TREES DOWN AND
POWER OUTAGES. NEAR THE CITY OF JAMBACK IN EXTREME
SOUTHERN BULLOCK CO.
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:50 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
| Apr 14, 11:19 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 25 min |
| Apr 14, 2:13 PM CDT | Tornado Warning | BMX | Lowndes | 62 min |
| Apr 14, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 63 min |
| Apr 14, 3:31 PM CDT | Tornado Warning | BMX | Montgomery | 44 min |
| Apr 14, 3:43 PM CDT | Tornado Warning | BMX | Montgomery | 62 min |
| Apr 14, 4:23 PM CDT | Tornado Warning | BMX | Bullock | 37 min |
| Apr 14, 4:36 PM CDT | Tornado Warning | BMX | Macon | 54 min |
| Apr 14, 4:39 PM CDT | Tornado Warning | BMX | Pike | 11 min |
| Apr 14, 4:56 PM CDT | Tornado Warning | BMX | Bullock | 34 min |
| Apr 14, 5:42 PM CDT | Tornado Warning | BMX | Pike | 33 min |
| Apr 14, 6:02 PM CDT | Tornado Warning | BMX | Bullock | 28 min |
| Apr 14, 6:14 PM CDT | Tornado Warning | BMX | Barbour | 46 min |
| Apr 14, 6:58 PM CDT | Tornado Warning | BMX | Barbour | 17 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.